MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/42MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/42MM; SCREW, FIXATION, BONE
Model Number 207.642
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Without a valid lot number the device history records review could not be completed.(b)(4).Investigation summary: complaint summary: it was reported that on (b)(4) 2021, patient underwent an orthopedic procedure, open reduction and internal fixation (orif) medial condyle (distal humerus) fracture being fixed with 4.0 cannulated screws.During insertion of cannulated screw, threads came unwound from the screw.Fragments were removed but with additional dissection, additional flouroscopy time, additional tourniquet time, additional anesthesia time, and procedure time with a surgical delay of 40 minutes.The procedure was completed successfully.Concomitant device reported: unknown screwdriver (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.Photo investigation: the device was not returned.A photo-investigation was performed based on all the images/x-rays located under pc attachments received at (b)(6) 2021.Upon inspecting all the photos/x-rays provided, the thread/s of cannulated screw was observed to be peeled out from the screw.The root cause of the broken thread/s cannot be confirmed based on the provided photos/x-rays.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot : a manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent an orthopedic procedure, open reduction and internal fixation (orif) medial condyle (distal humerus) fracture being fixed with 4.0 cannulated screws.During insertion of cannulated screw, threads came unwound from the screw.Fragments were removed but with additional dissection, additional flouroscopy time, additional tourniquet time, additional anesthesia time, and procedure time with a surgical delay of 40 minutes.The procedure was completed successfully.Concomitant device reported: unknown screwdriver (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.

Brand Name
4.0MM CANNULATED SCREW SHORT THREAD/42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11897602
Report Number2939274-2021-02655
Device Sequence Number14340387
Product Code HWC
UDI-Device Identifier10886982148254
UDI-Public(01)10886982148254
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
PREADM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.642
Device Catalogue Number207.642
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight49